Is Adderall Overdose Deadly?

You didn’t start using Adderall with the intention of getting addicted. You probably took it to enhance some kind of work performance. You benefitted from the increased energy and focus that it gave you. But, you reached a point where you needed more of it to get the same level of effectiveness. You probably started feeling crappy when you weren’t taking. And you are probably using it pretty regularly now.

If you are curious about overdose, then you know you have moved past the point where your use is casual. You know that you have a problem. Instead of researching possible overdose symptoms and treatments, you should be thinking seriously about seeking out Adderall rehabilitation treatment.

But, admittedly, there are benefits to learning about overdose. Your safety is on the line as you continue using while you look into treatment, you relapse, or you remain close to Adderall users.

You should know that overdose from Adderall alone is unlikely to kill you; however, there have been reported deaths. Overdose carries other serious risks as well.

Rather than continue using and putting your health in danger, it’s time you got the help that you need and deserve. DrugAddiction.org is prepared to help. Our experts can answer all of your questions, help you navigate funding, and connect you with top-notch rehab programs that will meet your needs and the needs of your addiction.

Risks

Adderall can cause death, but it is a relatively rare occurrence. You are far more likely to find the following risks associated with overdose.

Adderall Overdose

Overdosing on Adderall can cause a stroke.

Adderall is a stimulant, so it has a profound effect on your cardiovascular system. People taking Adderall according to their doctor’s instructions, have their past medical history, important points in family medical history and present physical health all evaluated to limit cardiovascular risks associated with the drug. And, these people can still overdose and find themselves in severe cardiac arrest.

People taking Adderall recreationally, aren’t evaluated and they lack specific dosing instructions. These people are at greater risk of cardiovascular damage.

During overdose, you may find your heart rate changing (faster, slower, irregular heartbeat) and your blood pressure increasing. This can lead to heart attacks, stroke, and death.

Your central nervous system is also affected by stimulants and Adderall can cause seizures, coma, and brain damage.

There is also the danger of amphetamine psychosis, a serious condition whose symptoms mirror schizophrenia.

Overdose Symptoms

Before you can seek help to treat an overdose, you need to know what the signs of overdose are. The risks can’t be avoided without medical intervention and you won’t seek that unless you know that you need to.

The US National Library of Medicine identifies the following symptoms of Adderall overdose:

  • Agitation
  • Muddled thinking
  • Aggression
  • Panic
  • Hallucinations
  • Fast breathing
  • Uncontrollable tremors
  • Increased body temperature
  • Dark red or brown urine
  • Muscle aching or weakness
  • Sleepiness or weakness
  • Depression
  • Fast, slow, or irregular heartbeat
  • Fainting
  • Wooziness
  • Blurred vision
  • Stomach upset
  • Vomiting and/ or diarrhea

Should you experience these symptoms, you need to seek medical assistance immediately.

If you are taking Adderall along with alcohol and/or other drugs, you will have additional symptoms. In fact, mixing drugs increases the dangers associated with them.

Treatment Options at Rehab for Adderall Addiction

Treatment

Once you are in a medical setting, the staff will begin to treat you. Each situation will require individual treatment, so it isn’t possible to write exactly what will be done in the case of an individual Adderall overdose.

However, the treatment will not be much different than that given for a methamphetamine overdose, which may include some combination of the following:

  • Activated charcoal and laxative, to remove the drugs from your body quickly and safely
  • Stomach pumping
  • Blood test
  • Urine test
  • Support for impaired breathing, which may include oxygen, a tube through the mouth into the throat, or a breathing machine
  • Chest x-ray
  • CT scan of the head in cases where head injury is a component of the overdose
  • EKG, which charts the heart’s electrical functionality
  • IV fluids and medication to treat symptoms like pain, anxiety, tension, nausea, and elevated blood pressure
  • Toxicology screening
  • Medication or treatments for heart, brain, muscle and kidney difficulties

These treatments may save your life, but many overdoses do cause problems that can remain with you long term.

To avoid treatments and complications associated with overdose, get help. Call 800-895-1695 and speak to someone who can help you find treatment.